Alert archive / Oklahoma / Tornado Warnings in 1993
Tornado Warning 17, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Jun 8, 1993, 7:25 PM CDT for Osage County, Washington County, Oklahoma. It was in force for 50 min.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1993, 7:25 PM CDT (00:25 UTC)
- Expired
- Jun 8, 1993, 8:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Osage County, OK, Washington County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 090026 TORTUL OKC113-147-090115- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 725 PM CDT TUE JUN 8 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...NORTHEAST OSAGE COUNTY...NORTHERN WASHINGTON COUNTY AT 725 PM...RADAR INDICATED A DEVELOPING TORNADO BETWEEN BOWRING AND COPAN...MOVING TO THE EAST AT ABOUT 25 MPH. WATCH FOR SIGNS OF DEVELOPING STORMS. LARGE HAILSTONES AND UNUSUALLY LOW SWIRLING CLOUDS ARE MANY TIMES SEEN NEAR DEVELOPING TORNADOES. STRONG DAMAGING WINDS AND TORNADOES OFTEN PRODUCE A LOUD ROARING SOUND THAT CAN BE HREARD IN THE VICINITY OF STORMS. FREQUENT AND DANGEROUS LIGHTNING OCCURS WITH MOST SEVERE THUNDERSTORMS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jun 8, 3:38 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 8, 3:38 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 335 PM CDT TUE JUN 8 1993 DUE TO ONGOING WX WL CONFINE DISC MOSTLY TO FIRST PD... LN OF TSTMS IN SE OK HAS BCM PARALLEL TO THE MID LVL FLOW AND ECHO TRAINNG IS UNDERWAY FM S OF MLC TO NR FSM. WL EXTEND FFA IN THIS AREA INTO TNGT AS CONVCTN CONTS TO DVLP IN N TX AND STREAM NEWD INTO THE SAME AREA. WL HOLD FFA OUT OF ZONE 40 FOR NOW AS THE LN HAS BN SLOW TO SAG SEWD...BUT WL MENTION THE WATCH MAY NEED TO BE INCLUDED LATER. DISC WITH RFC INDICATES THAT IT WUD TAKE FAIR AMOUNT OF RAIN THERE TO PRODUCE FLASH FLOODNG. DQU PROFILER SHOWS 0-2KM S-R HELCITY OF 165 AT 19Z...WITH BNDRY INTERACTNS WUD XPCT LCL POCKETS OF HIGHER S-R HELICYT AND CELLS MAY TAKE ON HP SUPERCELL CHARACTERISTICS. ASIDE FM THE SVR/TOR THREAT THIS CUD ALSO RESULT IN EXCESSIVE RAINFALL TOTALS. SAT PICS SHOW VORT RACNG INTO SRN KS AT 20Z TO THE SW OF ICT. MESOSCALE DRY SLOT ASSOCD WITH THE VORT SMEEMS TO HV INHIBITD CONVCTN ON THE DRYLN IN OK. HOWEVR...VSBL SAT PICS SHOW CLDS THINNG IN NE OK AND SFC BASED LI/S AT 20Z WERE -6 TO -8....WITH MSTR CONVGNC INCRSNG ON THE DRY LN W OF PNC. ITS NOT CLR IF SUBSIDNC BHND THE VORT WL COMPLETELY STOP CONVCTN FM DVLPNG IN THE MSTR CONVCGNC IN OK. FOR NOW WL BGN TO PLAY IT DOWN AND WL GO WITH CHC POPS IN NE OK FOR TNGT. SHUD STORMS DVLP IN NE OK THE WIND FIELDS WUD SUPPORT THE CELLS TAKING ON SUPERCELL CHARACTERISTICS...AS THEY HV DONE JUST N OF THE BORDER BTWEN PNC AND ICT. AS THE VORT LOBE PASSES OK THE CONVCTN IN SE OK MAY TEND TO WKN...BUT THIS LOSS OF FORCNG MAY BE OFFSET BY NOCTURNAL INCRSES IN THE LLVL FLOW. THE CDFNT MERGG INTO THE DRYLN OVR KS WL BE JUST NW OF THE FA LT TNGT...WITH STEEP LAPES RATES AND HI LVL MSTR PROGD FOR TNGT...STORMS CUD AGN DVLP LT TNGT AND AFFECT PARTS OF NE OK. FNT IS PROGD TO REMAIN IN THE AREA THRU THU. ALTHO THE WIND FIELDS WL BE WKNG...ENUF CAPE AND MSTR CONVGNC IS LKLY TO BE AVAILBL FOR SCT STORMS THRU THE FCST PD. TUL 068/084 068/084 062 3344 MLC 068/084 067/083 065 5344 BVO 068/084 066/084 XXX 3234 IDB 069/084 069/084 XXX 6334 /8 .OK...FFA TNGT ALL OR PARTS OF ZONES 31 - 34.
In the hours before
Special weather statement, Jun 8, 1:30 PM CDT, 5 hours 55 minutes before
OKZ026>034-040-091200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT TUE JUN 08 1993 THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT IN EAST-CENTRAL AND SOUTHEAST OKLAHOMA. THE HIGH RISK AREA IS ALONG AND SOUTH OF A LINE FROM FORT SMITH TO MCALESTER. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT IN THE REMAINDER OF EASTERN OKLAHOMA. THUNDERSTORMS WHICH DEVELOPED JUST AHEAD OF THE DRY LINE THIS MORNING IN SOUTHWEST OKLAHOMA AND NORTHWEST TEXAS HAVE CONTINUED TO PROGRESS EASTWARD. AT 1PM A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING THROUGH EAST-CENTRAL AND SOUTHEAST OKLAHOMA. THE ATMOSPHERE AHEAD OF THE LINE WAS VERY UNSTABLE AND WIND FIELDS ALOFT ARE FAVORABLE FOR THESE STORMS TO REMAIN SEVERE. LARGE HAIL HAS ALREADY OCCURRED WITH STORMS AND AS THE AFTERNOON CONTINUES THE THREAT FOR DAMAGING WINDS AND TORNADOES WILL INCREASE. THE THREAT IS THERE FOR WIDESPREAD SEVERE WEATHER IN THE HIGH RISK AREA WITH TORNADOES A DEFINITE THREAT. FURTHER NORTH...THE SITUATION HAS BEEN COMPLICATED BY THE STORMS IN EAST-CENTRAL AND SOUTHEAST OKLAHOMA. AT 1PM SATELLITE PICTURES SHOWED A STRONG UPPER-LEVEL DISTURBANCE MOVING INTO NORTHWEST OKLAHOMA. THIS DISTURBANCE WILL TRACK NORTHEAST TO BE IN SOUTHEAST KANSAS THIS EVENING AND WILL PROVIDE SIGNIFICANT LIFT AS IT MOVES PAST NORTHEAST OKLAHOMA. THIS LIFT WILL BE FOCUSED ON THE DRYLINE...THAT AT 1PM EXTENDED FROM JUST EAST OF WICHITA...TO NEAR ENID...TO NEAR ALTUS. THIS DRYLINE WILL CONTINUE EASTWARD THIS AFTERNOON AND STALL FROM SOUTHEAST KANSAS INTO SOUTHWEST OKLAHOMA. THE AIR ALONG THE DRY LINE HAS RECOVERED RAPIDLY FROM THE EARLIER RAIN-COOLED AIR AND HAS NOW BECOME EXTREMELY UNSTABLE. RAPID SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED EARLY THIS AFTERNOON ALONG THE DRY LINE IN NORTH-CENTRAL OKLAHOMA AS THE UPPER-LEVEL DISTURBANCE APPROACHES. WIND FIELDS WITH THE DISTURBANCE ARE STRONG AND FAVORABLE FOR SEVERE WEATHER. ONCE DEVELOPED THE STORMS WILL TRACK NORTHEAST TOWARD EASTERN OKLAHOMA. THE QUESTION IN THE MODERATE RISK AREA IS HOW MUCH THE STORMS TO THE SOUTH DISRUPT THE WIND FIELDS AND HOW MUCH SUN RETURNS TO THE AREA TO DESTABILIZE THE ATMOSPHERE. AT THIS TIME THERE APPEARS TO BE ENOUGH OF A CHANCE FOR DESTABILIZATION TO WARRANT A MODERATE RISK. IF THE ATMOSPHERE FAILS TO DESTABILIZE FURTHER THEN THE THREAT FOR SEVERE WEATHER WILL BE SIGNIFICANTLY REDUCED. IF SEVERE THUNDERSTORMS DO ENTER THE MODERATE RISK LATER TODAY AND TONIGHT THEN LARGE HAIL AND DAMAGING WINDS WOULD OCCUR...WITH THE CHANCE OF AN ISOLATED TORNADO. DURING THE NIGHT THE DRY LINE IS LIKELY TO AGAIN RETREAT WEST...BUT A COLD FRONT WILL BE MOVING INTO NORTHWEST OKLAHOMA AND SOUTHEAST KANSAS. WITH THE ATMOSPHERE FORECAST TO REMAIN UNSTABLE INTO THE NIGHT...THERE IS THE THREAT FOR SEVERE STORMS TO DEVELOP ALONG AND AHEAD OF THE APPROACHING FRONT LATER TONIGHT. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS IN THE HIGH RISK AREA SHOULD BE ACTIVATED NOW AS A TORNADO WATCH IS IN EFFECT FOR THE HIGH RISK AREA. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS IN THE MODERATE RISK AREA SHOULD CLOSELY MONITOR THE SITUATION AND BE READY FOR ACTIVATION LATER TODAY OR TONIGHT.
Local storm report, Jun 8, 1:38 PM CDT, 5 hours 47 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
138 PM CDT TUE JUN 08 1993
REPORTS FROM EARLY THIS MORNING JUNE 8 1993...
TIME (CDT) COUNTY EVENT
300 AM ROGERS ROOF OFF 3-STORY BLDG IN CLAREMORE
300 AM WAGONER SEVERAL TREES BLOWN DOWN AT 51ST STREET
AND 131ST EAST AVE IN WAGONER CO.
400 AM DELEWARE WINDOWS BLOWN OUT OF A HOUSE ON WEST SIDE
OF JAYSpecial weather statement, Jun 8, 1:39 PM CDT, 5 hours 46 minutes before
OKZ026>034-040-091200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT TUE JUN 08 1993 THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT IN EAST-CENTRAL AND SOUTHEAST OKLAHOMA. THE HIGH RISK AREA IS ALONG AND SOUTH OF A LINE FROM FORT SMITH TO MCALESTER. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT IN THE REMAINDER OF EASTERN OKLAHOMA. THUNDERSTORMS WHICH DEVELOPED JUST AHEAD OF THE DRY LINE THIS MORNING IN SOUTHWEST OKLAHOMA AND NORTHWEST TEXAS HAVE CONTINUED TO PROGRESS EASTWARD. AT 1PM A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING THROUGH EAST-CENTRAL AND SOUTHEAST OKLAHOMA. THE ATMOSPHERE AHEAD OF THE LINE WAS VERY UNSTABLE AND WIND FIELDS ALOFT ARE FAVORABLE FOR THESE STORMS TO REMAIN SEVERE. LARGE HAIL HAS ALREADY OCCURRED WITH STORMS AND AS THE AFTERNOON CONTINUES THE THREAT FOR DAMAGING WINDS AND TORNADOES WILL INCREASE. THE THREAT IS THERE FOR WIDESPREAD SEVERE WEATHER IN THE HIGH RISK AREA WITH TORNADOES A DEFINITE THREAT. FURTHER NORTH...THE SITUATION HAS BEEN COMPLICATED BY THE STORMS IN EAST-CENTRAL AND SOUTHEAST OKLAHOMA. AT 1PM SATELLITE PICTURES SHOWED A STRONG UPPER-LEVEL DISTURBANCE MOVING INTO NORTHWEST OKLAHOMA. THIS DISTURBANCE WILL TRACK NORTHEAST TO BE IN SOUTHEAST KANSAS THIS EVENING AND WILL PROVIDE SIGNIFICANT LIFT AS IT MOVES PAST NORTHEAST OKLAHOMA. THIS LIFT WILL BE FOCUSED ON THE DRYLINE...THAT AT 1PM EXTENDED FROM JUST EAST OF WICHITA...TO NEAR ENID...TO NEAR ALTUS. THIS DRYLINE WILL CONTINUE EASTWARD THIS AFTERNOON AND STALL FROM SOUTHEAST KANSAS INTO SOUTHWEST OKLAHOMA. THE AIR ALONG THE DRY LINE HAS RECOVERED RAPIDLY FROM THE EARLIER RAIN-COOLED AIR AND HAS NOW BECOME EXTREMELY UNSTABLE. RAPID SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED EARLY THIS AFTERNOON ALONG THE DRY LINE IN NORTH-CENTRAL OKLAHOMA AS THE UPPER-LEVEL DISTURBANCE APPROACHES. WIND FIELDS WITH THE DISTURBANCE ARE STRONG AND FAVORABLE FOR SEVERE WEATHER. ONCE DEVELOPED THE STORMS WILL TRACK NORTHEAST TOWARD EASTERN OKLAHOMA. THE QUESTION IN THE MODERATE RISK AREA IS HOW MUCH THE STORMS TO THE SOUTH DISRUPT THE WIND FIELDS AND HOW MUCH SUN RETURNS TO THE AREA TO DESTABILIZE THE ATMOSPHERE. AT THIS TIME THERE APPEARS TO BE ENOUGH OF A CHANCE FOR DESTABILIZATION TO WARRANT A MODERATE RISK. IF THE ATMOSPHERE FAILS TO DESTABILIZE FURTHER THEN THE THREAT FOR SEVERE WEATHER WILL BE SIGNIFICANTLY REDUCED. IF SEVERE THUNDERSTORMS DO ENTER THE MODERATE RISK LATER TODAY AND TONIGHT THEN LARGE HAIL AND DAMAGING WINDS WOULD OCCUR...WITH THE CHANCE OF AN ISOLATED TORNADO. DURING THE NIGHT THE DRY LINE IS LIKELY TO AGAIN RETREAT WEST...BUT A COLD FRONT WILL BE MOVING INTO NORTHWEST OKLAHOMA AND SOUTHEAST KANSAS. WITH THE ATMOSPHERE FORECAST TO REMAIN UNSTABLE INTO THE NIGHT...THERE IS THE THREAT FOR SEVERE STORMS TO DEVELOP ALONG AND AHEAD OF THE APPROACHING FRONT LATER TONIGHT. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS IN THE HIGH RISK AREA SHOULD BE ACTIVATED NOW AS A TORNADO WATCH IS IN EFFECT FOR THE HIGH RISK AREA. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS IN THE MODERATE RISK AREA SHOULD CLOSELY MONITOR THE SITUATION AND BE READY FOR ACTIVATION LATER TODAY OR TONIGHT.
Local storm report, Jun 8, 1:40 PM CDT, 5 hours 45 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
138 PM CDT TUE JUN 08 1993
REPORTS FROM EARLY THIS MORNING JUNE 8 1993...
TIME (CDT) COUNTY EVENT
300 AM ROGERS ROOF OFF 3-STORY BLDG IN CLAREMORE
300 AM WAGONER SEVERAL TREES BLOWN DOWN AT 51ST STREET
AND 131ST EAST AVE IN WAGONER CO.
400 AM DELEWARE WINDOWS BLOWN OUT OF A HOUSE ON WEST SIDE
OF JAYSpecial weather statement, Jun 8, 7:15 PM CDT, 10 minutes before
OKC113-090115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 715 PM CDT TUE JUN 8 1993 ...A TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTHEAST OKLAHOMA UNTIL 11 PM... AT 715 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR HULAH LAKE TO ABOUT 10 MILES NORTH OF BURBANK AND ON WESTWARD INTO KAY COUNTY. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL HAIL...AND VERY HEAVY RAIN. THEY WERE MOVING MAINLY TO THE EAST AT ABOUT 25 MPH.
Special weather statement, Jun 8, 7:16 PM CDT, 9 minutes before
OKC113-090115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 715 PM CDT TUE JUN 8 1993 ...A TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTHEAST OKLAHOMA UNTIL 11 PM... AT 715 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR HULAH LAKE TO ABOUT 10 MILES NORTH OF BURBANK AND ON WESTWARD INTO KAY COUNTY. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL HAIL...AND VERY HEAVY RAIN. THEY WERE MOVIN4G MAINLY TO THE EAST AT ABOUT 25 MPH.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:20 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 55 min |
| Jun 8, 7:51 PM CDT | Tornado Warning | TSA | Nowata | 54 min |
| Jun 8, 8:12 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 48 min |
| Jun 9, 2:44 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 46 min |
| Jun 9, 3:23 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 37 min |
| Jun 9, 3:51 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 54 min |
| Jun 9, 4:07 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 68 min |
| Jun 9, 4:13 PM CDT | Tornado Warning | TSA | Osage | 47 min |
| Jun 9, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 53 min |
| Jun 9, 4:31 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 44 min |
| Jun 9, 4:31 PM CDT | Tornado Warning | TSA | Rogers | 44 min |
| Jun 9, 4:43 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 62 min |
| Jun 9, 4:56 PM CDT | Tornado Warning | TSA | Craig, Mayes, Rogers | 49 min |
| Jun 9, 5:07 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 68 min |
| Jun 9, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 63 min |
| Jun 9, 5:18 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 42 min |
| Jun 9, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 68 min |
| Jun 9, 5:40 PM CDT | Tornado Warning | TSA | Wagoner | 50 min |
| Jun 9, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 45 min |
| Jun 9, 5:50 PM CDT | Tornado Warning | TSA | Ottawa | 40 min |
| Jun 9, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware | 64 min |
| Jun 9, 6:06 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 69 min |
| Jun 9, 6:15 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 60 min |
| Jun 9, 6:47 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 38 min |
Nearby
Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.